Remote Access Electronic Research Announcements

Electronic Research Announcements

ISSN 1079-6762

 
 

 

On Cherednik-Macdonald-Mehta identities


Authors: Pavel Etingof and Alexander Kirillov Jr.
Journal: Electron. Res. Announc. Amer. Math. Soc. 4 (1998), 43-47
MSC (1991): Primary 05E35
DOI: https://doi.org/10.1090/S1079-6762-98-00045-6
Published electronically: June 11, 1998
MathSciNet review: 1626789
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we give a proof of Cherednik's generalization of Macdonald-Mehta identities for the root system $A_{n-1}$, using representation theory of quantum groups. These identities give an explicit formula for the integral of a product of Macdonald polynomials with respect to a ``difference analogue of the Gaussian measure''. They were suggested by Cherednik, who also gave a proof based on representation theory of affine Hecke algberas; our proof gives a nice interpretation for these identities in terms of representations of quantum groups and seems to be simpler than that of Cherednik.


References [Enhancements On Off] (What's this?)

  • [Ch1] I. Cherednik, Double affine Hecke algebras and Macdonald's conjectures, Annals of Math. 141 (1995), 191-216. MR 96m:33010
  • [Ch2] -, Difference Macdonald-Mehta conjecture, Internat. Math. Res. Notices 1997, 449-467. CMP 97:12
  • [EK1] P. Etingof and A. Kirillov, Jr., Macdonald's polynomials and representations of quantum groups, Math. Res. Let. 1 (1994), 279-296. MR 96m:17025
  • [EK2] -, Representation-theoretic proof of the inner product and symmetry identities for Macdonald's polynomials, Compos. Math. 102 (1996), 179-202. MR 97j:17013
  • [Kas] C. Kassel, Quantum groups, Springer-Verlag, New York, 1995. MR 96e:17041
  • [Kir1] A. Kirillov, Jr., On an inner product in modular tensor categories, J. Amer. Math. Soc. 9 (1996), 1135-1169. MR 97f:18007
  • [Kir2] -, Lectures on affine Hecke algebras and Macdonald's conjectures, Bull. Amer. Math. Soc. 34 (1997), 251-292. CMP 97:13
  • [Kos] B. Kostant, On Macdonald's $\eta $-function formula, the Laplacian and generalized exponents, Advances in Math. 20 (1976), 179-212. MR 58:5484
  • [M1] I. G. Macdonald, A new class of symmetric functions, Publ. I.R.M.A. Strasbourg, 372/S-20, Actes 20 Séminaire Lotharingien (1988), 131-171.
  • [M2] -, Orthogonal polynomials associated with root systems, preprint (1988).
  • [M3] -, Symmetric functions and Hall polynomials, 2nd ed., The Clarendon Press, Oxford University Press, New York, 1995. MR 96h:05207

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 05E35

Retrieve articles in all journals with MSC (1991): 05E35


Additional Information

Pavel Etingof
Affiliation: Department of Mathematics, Harvard University, Cambridge, MA 02138
Email: etingof@math.harvard.edu

Alexander Kirillov Jr.
Affiliation: Department of Mathematics, MIT, Cambridge, MA 02139
Email: kirillov@math.mit.edu

DOI: https://doi.org/10.1090/S1079-6762-98-00045-6
Keywords: Macdonald polynomials
Received by editor(s): April 14, 1998
Published electronically: June 11, 1998
Communicated by: David Kazhdan
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society